#4901
Expert Nurse
Suzanne McGettigan

Hi Kathy–
Yes, I have a few patients who were switched from an alternate BRAF/MEK combination to encorafenib/binimetinib who have experienced fever, flu like symptoms, complex pyrexia. I have utilized the processes that we have previously used and were recently published by the Australlian group including holding both therapies, starting with non-steroidal anti-inflammatories, but quickly moving to corticosteroids if not responding to the non-steroidal alternatives, or not effectively responding. Also, making sure that in this setting that patients are staying adequately hydrated with water as well as electrolyte rich beverages. Once they are fever free for ~ 48 hours, then resuming full dose.
I haven’t had to dose reduce anyone yet, but that may be coming.
I have had some patients experience GI side effects from these combo regimens. In my practice, it has seemed to wax and wane a little over the course of their therapy and has generally responded to anti-diarrheal and anti-emetic therapies temporarily.
Great discussion!
Suzanne